MAUDE Adverse Event Report: CONVATEC INC L3C0600 - CURE PRODUCTS

CONVATEC INC L3C0600 - CURE PRODUCTS
Model Number 510828
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Tissue Breakdown (2681)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device 1 of 2.Common device name: cure twist® ¿ ready to use catheter for women.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number (b)(4).
 
Event or Problem Description
End user states "she has developed several utis over the last few years starting in (b)(6) 2017 after using these catheters because she thinks at times they cut her internally after cathing at times which develops into a uti shortly after, could not quantity all the times this occurred.Most recently she said last week she developed a uti after "drawing blood" with the catheter.She could see visible bright red blood on the catheter as she pulled the catheter out, it stopped shortly after that and then a few days later after another cath the little qty of blood re-started again which also quickly stopped.She is not on blood thinners.She denies seeing any abnormality with the catheter itself.Shortly after those bleeding episodes her usual uti symptoms occurred of cloudy urine, difficulty voiding on her own, frequency, urgency, malodorous urine and pain in bladder and urethra.She called her doctor and she did go do a urine specimen at the lab and they deemed she did have a uti.She was on a course of macrobid antibiotics but then they "switched her to something stronger" and she just finished that antibiotic 2 days ago and feels much better." she also said "she has noted bleeding like this after cathing off/on the last couple years ranging in bleeding episodes ranging from "a little to a lot" after using the t14 and she will get utis often afterwards about "every few months sometimes every month for a stretch" she said.She said she has macrobid on hand and her doctor directed her to take a pill if she ever sees bleeding to prevent utis from forming which has typically worked well for her but sometimes she said she does have to go into the lab to do a urine specimen and get an antibiotic.She said she often got utis when she first learned to cath in (b)(6) 2017 they had her on low dose prophylactic antibiotics but she had to discontinue those due to the side effects.She has a history of kidney stones which she said she passed on her own.Her urologist has already told her if these utis and bleeding events continue the next step is a cystoscopy however she is hesitant and wants to try the smaller size 12 fr catheter first.".

Brand Name
L3C0600 - CURE PRODUCTS
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key14103319
Report Number1049092-2022-00210
Device Sequence Number6370800
Product Code EZD
UDI-Device Identifier00815947020390
UDI-Public00815947020390
Combination Product (Y/N)N
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/28/2026
Device Model Number510828
Device Lot Number210808-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale